Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 32, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 22, 2020, 3:18 PM CDT for Woodruff County, Arkansas. It was in force for 12 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2020, 3:18 PM CDT (20:18 UTC)
- Expired
- May 22, 2020, 3:30 PM CDT
- In force
- 12 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Woodruff County, AR
The radar
The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:20 PM CDT | TSTM WND DMG | 4 Ne Tip, AR | THUNDERSTORM WIND DAMAGE WAS OBSERVED ACROSS PORTIONS OF EASTERN WOODRUFF COUNTY AS NUMEROUS TREES WERE BLOWN DOWN ALONG WITH SEVERAL POWERPOLES. A FEW HOMES RECEIVED MINOR DAMAGE DUE TO TREES FALLING ON OR NEXT TO THEM. ESTIMATED PEAK WIND SPEEDS WERE IN THE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
035
WFUS54 KLZK 222018
TORLZK
ARC147-222030-
/O.NEW.KLZK.TO.W.0032.200522T2018Z-200522T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
318 PM CDT Fri May 22 2020
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
East central Woodruff County in eastern Arkansas...
* Until 330 PM CDT.
* At 318 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Fair Oaks, or 16 miles east of Augusta, moving
northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Morton... Penrose...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3515 9111 3525 9115 3529 9104 3516 9104
TIME...MOT...LOC 2018Z 250DEG 36KT 3521 9109
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 22, 2:44 PM CDT, 34 minutes earlier.
Area forecast discussion, May 22, 2:44 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 244 PM CDT Fri May 22 2020 .SHORT TERM...Tonight Through Sunday Persistent swrly flow aloft will remain in place across the region through the period. No major troughs are expected to transverse the flow this weekend but a few weak pieces of energy will make their way across the area providing adequate lift for precip development. Surface pattern will be fairly stagnant with ridging over much of the area and a warm front well to the north. Temps across southern Arkansas on Saturday may approach 90 F and with Td values in the upper 60s, heat indices may climb into the lower to mid 90s. && .LONG TERM...Sunday Night Through Friday An upper ridge will be over the southeast U.S. to begin the long term period with an upper trough over the northern Plains. The upper trough dips to the south Monday and Tuesday into Texas but the upper ridge holds strong through the end of the period. Tuesday night, an upper low closes off over Texas and does not move much due to the blocking high through the end of the period. Several short waves will be able to move over Arkansas during the period keeping unsettled weather over the area. Rain chances will continue on Monday as a cold front approaches from the west. However, the front will get held up by the ridge to the east, and stall in eastern Oklahoma through much of the coming week. Temperatures will be near normal through the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 67 87 70 87 / 30 30 10 40 Camden AR 70 91 70 90 / 40 30 10 30 Harrison AR 63 83 67 83 / 30 20 10 50 Hot Springs AR 68 87 70 87 / 30 20 10 40 Little Rock AR 69 88 70 88 / 30 20 10 30 Monticello AR 71 90 72 89 / 20 20 10 30 Mount Ida AR 66 86 68 85 / 40 20 10 40 Mountain Home AR 63 84 67 85 / 30 20 10 40 Newport AR 69 87 70 87 / 30 30 10 40 Pine Bluff AR 70 89 71 88 / 20 20 10 30 Russellville AR 66 87 69 87 / 30 20 10 40 Searcy AR 68 88 69 88 / 30 20 10 30 Stuttgart AR 71 89 72 88 / 20 20 10 30 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...67 / Long Term...51
Hazardous weather outlook, May 22, 2:48 PM CDT, 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 248 PM CDT Fri May 22 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-231000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 248 PM CDT Fri May 22 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Evening and Tonight Scattered thunderstorms will remain possible through the overnight hours. Widespread severe weather is not expected, but some thunderstorms may produce gusty winds, hail and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Showers and storms will be possible virtually every day through next week with the most widespread activity expected late weekend into next week. Heavy rainfall and localized flooding will be possible. While all storms are accompanied by a lightning threat, some of the stronger storms may produce locally strong wind gusts and small hail. A few severe storms are possible, but at this time, the timing and certainty of any severe threat remains unclear. With several rounds of showers and thunderstorms expected through the week, heavy rainfall could allow for rises on area lakes and rivers. Your best bet is to continue to monitor the latest forecasts and outlooks from your National Weather Service as updates will be made in the coming days. .Spotter Information Statement... Spotter activation could be needed this afternoon and evening over about the northwest half of Arkansas. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67
In the hours before
Special weather statement, May 22, 12:43 PM CDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service Little Rock AR 1243 PM CDT Fri May 22 2020 ARZ006>008-014>017-023>025-033-221830- Lawrence AR-White AR-Stone AR-Independence AR-Randolph AR- Van Buren AR-Sharp AR-Fulton AR-Izard AR-Jackson AR-Cleburne AR- 1243 PM CDT Fri May 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR STONE...INDEPENDENCE... NORTHWESTERN RANDOLPH...IZARD...SOUTHWESTERN JACKSON...EAST CENTRAL VAN BUREN...CLEBURNE...FULTON...NORTHEASTERN WHITE...NORTHWESTERN LAWRENCE AND SHARP COUNTIES UNTIL 130 PM CDT... At 1243 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Viola to near Higden. Movement was east at 55 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Batesville... Heber Springs... Cherokee Village... Mountain View... Fairfield Bay... Melbourne... Salem in Fulton County... Ash Flat... Horseshoe Bend... Cave City... Calico Rock... Newark... Highland in Sharp County... Mammoth Spring... Greers Ferry... Hardy... Oxford... Cushman... Mount Pleasant... Pleasant Plains... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3543 9150 3546 9229 3650 9210 3650 9124 TIME...MOT...LOC 1743Z 263DEG 46KT 3636 9205 3554 9222 67
Local storm report, May 22, 1:00 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG WESTERN GROVE 36.10N 92.95W
05/22/2020 NEWTON AR SOCIAL MEDIA
A FEW TREES WERE BLOWN DOWN IN THE AREA WITH POWER
OUTAGES IN THIS LOCATION AS WELL.
&&
EVENT NUMBER LZK2000338
JHOODSpecial weather statement, May 22, 1:32 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Little Rock AR
132 PM CDT Fri May 22 2020
ARZ042-221900-
Garland AR-
132 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARLAND COUNTY UNTIL 200
PM CDT...
At 132 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Meyers, or 16 miles east of Mount Ida, moving
northeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hot Springs... Hot Springs Village...
Mountain Pine... Meyers...
Jessieville... Lake Ouachita State Park...
Hot Springs National Park... Avant...
Crystal Springs Landing... Mountain Valley...
Royal... Lena Landing Rec Area...
Gulpha Gorge... Hamilton...
Crystal Springs... Sunshine...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3463 9340 3477 9314 3477 9303 3465 9298
3464 9298 3464 9297 3452 9292 3445 9340
TIME...MOT...LOC 1832Z 245DEG 28KT 3456 9335
67Special weather statement, May 22, 1:41 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Little Rock AR
141 PM CDT Fri May 22 2020
ARZ007-008-016-017-025-221915-
Lawrence AR-Independence AR-Randolph AR-Sharp AR-Jackson AR-
141 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDEPENDENCE...
RANDOLPH...NORTHEASTERN JACKSON...LAWRENCE AND SOUTHEASTERN SHARP
COUNTIES UNTIL 215 PM CDT...
At 141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Attica to 6 miles northeast of Moorefield.
Movement was northeast at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Batesville... Pocahontas...
Walnut Ridge... Hoxie...
Black Rock... Lake Charles State Park...
Tuckerman... Newark...
Swifton... Imboden...
Ravenden... Reyno...
College City... Portia...
Maynard... Biggers...
Strawberry... Lynn...
O'Kean... Moorefield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3611 9077 3608 9082 3599 9086 3598 9084
3595 9087 3588 9087 3588 9103 3570 9104
3573 9163 3650 9112 3650 9078 3648 9077
3643 9078 3641 9075 3628 9075 3629 9081
3615 9081 3615 9075
TIME...MOT...LOC 1841Z 244DEG 56KT 3642 9103 3583 9147
67Special weather statement, May 22, 2:02 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
202 PM CDT Fri May 22 2020
ARZ032-044-045-221930-
Pulaski AR-Lonoke AR-Faulkner AR-
202 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE...
SOUTHEASTERN FAULKNER AND NORTHEASTERN PULASKI COUNTIES UNTIL 230 PM
CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm over
Maumelle, moving northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Little Rock... North Little Rock...
Sherwood... Jacksonville...
Cabot... West Little Rock...
Maumelle... Downtown Little Rock...
North Little Rock Airport... Little Rock AFB...
Southwest Little Rock... Vilonia...
Argenta... Burns Park...
Parnell... Gravel Ridge...
Morgan... Marche...
Chenal Valley... Oak Grove in Pulaski County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3467 9244 3486 9258 3511 9212 3507 9212
3506 9209 3507 9208 3487 9194
TIME...MOT...LOC 1902Z 239DEG 29KT 3482 9239
67Special weather statement, May 22, 2:40 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
240 PM CDT Fri May 22 2020
ARZ034-044>046-222030-
Pulaski AR-Lonoke AR-Prairie AR-Woodruff AR-
240 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WOODRUFF...
PRAIRIE...LONOKE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 330 PM
CDT...
At 240 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sylvania to near Meto to near Scott to
near Ironton. Movement was east at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Little Rock... North Little Rock...
Jacksonville... Cabot...
Lonoke... Des Arc...
Hazen... De Valls Bluff...
Ward... England...
Carlisle... Wrightsville...
Austin in Lonoke County... Fredonia...
Keo... Barrettsville...
Old Austin... Parnell...
Ironton... Estes...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3491 9135 3491 9137 3489 9137 3471 9146
3456 9196 3458 9235 3482 9216 3499 9198
3505 9128
TIME...MOT...LOC 1940Z 263DEG 21KT 3491 9189 3478 9207 3468 9215 3460
9230
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:32 PM CDT | Special Weather Statement | LZK | Dallas | 43 min |
| May 21, 11:09 PM CDT | Special Weather Statement | LZK | Arkansas | 51 min |
| May 22, 12:09 AM CDT | Special Weather Statement | LZK | Jefferson | 51 min |
| May 22, 12:16 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 31 min |
| May 22, 12:30 AM CDT | Special Weather Statement | LZK | Jefferson | 45 min |
| May 22, 12:33 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lincoln | 16 min |
| May 22, 12:46 AM CDT | Special Weather Statement | LZK | Jefferson | 44 min |
| May 22, 12:49 AM CDT | Special Weather Statement | LZK | Lincoln | 41 min |
| May 22, 12:51 AM CDT | Special Weather Statement | LZK | Grant | 39 min |
| May 22, 1:17 AM CDT | Special Weather Statement | LZK | Jefferson | 43 min |
| May 22, 1:38 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln | 32 min |
| May 22, 1:52 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 38 min |
| May 22, 2:12 AM CDT | Special Weather Statement | LZK | Arkansas | 48 min |
| May 22, 2:18 AM CDT | Special Weather Statement | LZK | Jefferson | 42 min |
| May 22, 2:19 AM CDT | Special Weather Statement | LZK | Arkansas | 41 min |
| May 22, 2:39 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 35 min |
| May 22, 2:59 AM CDT | Special Weather Statement | LZK | Arkansas | 46 min |
| May 22, 3:09 AM CDT | Special Weather Statement | LZK | Lonoke | 51 min |
| May 22, 3:14 AM CDT | Special Weather Statement | LZK | Arkansas | 46 min |
| May 22, 3:18 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 22 min |
| May 22, 3:39 AM CDT | Special Weather Statement | LZK | Arkansas | 51 min |
| May 22, 3:42 AM CDT | Special Weather Statement | LZK | Perry | 48 min |
| May 22, 3:50 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 13 min |
| May 22, 3:56 AM CDT | Special Weather Statement | LZK | Arkansas | 49 min |
| May 22, 3:57 AM CDT | Special Weather Statement | LZK | Lonoke | 48 min |
| May 22, 4:30 AM CDT | Special Weather Statement | LZK | Faulkner | 45 min |
| May 22, 4:34 AM CDT | Special Weather Statement | LZK | Prairie | 41 min |
| May 22, 4:56 AM CDT | Special Weather Statement | LZK | Monroe | 49 min |
| May 22, 5:12 AM CDT | Special Weather Statement | LZK | Prairie | 48 min |
| May 22, 8:31 AM CDT | Special Weather Statement | LZK | Independence | 29 min |
| May 22, 9:52 AM CDT | River Flood Warning | LZK | Prairie, White, Woodruff | 28 days |
| May 22, 10:49 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Johnson, Newton, Pope | 41 min |
| May 22, 11:07 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 22 min |
| May 22, 11:29 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 46 min |
| May 22, 12:06 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Izard, Marion, Searcy, Stone and 1 more | 39 min |
| May 22, 12:43 PM CDT | Special Weather Statement | LZK | Cleburne, Fulton, Independence, Izard, Sharp, Stone | 47 min |
| May 22, 1:32 PM CDT | Special Weather Statement | LZK | Garland | 28 min |
| May 22, 1:41 PM CDT | Special Weather Statement | LZK | Independence, Lawrence, Randolph | 34 min |
| May 22, 2:02 PM CDT | Special Weather Statement | LZK | Pulaski | 28 min |
| May 22, 2:40 PM CDT | Special Weather Statement | LZK | Lonoke, Prairie | 50 min |
| May 22, 2:55 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 35 min |
| May 22, 5:37 PM CDT | Special Weather Statement | LZK | Polk | 38 min |
Nearby
Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.